| Model Number |
ADVIA CENTAUR CP |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A negative total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur cp instrument.The sample was repeated on the same instrument, which recovered falsely elevated.The sample was sent to the main lab and repeated on an alternate atellica analyzer, which recovered lower than the erroneous result.On the subsequent day, the sample was repeated on the initial advia centaur cp instrument, and the result correlated with the result obtained on the atellica im analyzer.There are no known reports of patient intervention or adverse health consequences due to the erroneous thcg result.
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report an erroneous total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur cp instrument.Quality controls (qcs) recovered within ranges on the day of the event.The customer ran qc after the patient sample was run and the qc recovered within ranges.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse verified the acid and base dispense was correct at 3 ml.The cse realigned reagent probe to all test points and made minor adjustments.Then, the customer ran a precision study and qc, which recovered acceptably.The cause of the falsely elevated thcg result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.